Alert archive / Oregon / Wind Advisories in 2016

Wind Advisory 27, NWS Pendleton, OR

October 15, 20167 counties in Oregon; Columbia County, Walla Walla County, Washington

NWS Pendleton, OR issued this wind advisory at Oct 15, 2016, 8:48 AM PDT for 7 counties in Oregon; Columbia County, Walla Walla County, Washington. It took effect at Oct 15, 2016, 11:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2016, 8:48 AM PDT (15:48 UTC)
In effect from
Oct 15, 2016, 11:00 AM PDT
Expired
Oct 15, 2016, 11:00 PM PDT
In force
12 hr
Issued by
NWS Pendleton, OR

Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Umatilla County, OR, Wheeler County, OR, Columbia County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 92 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 3.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2016-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2016-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

528 
WWUS76 KPDT 151548
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
848 AM PDT SAT OCT 15 2016

...LOCALLY VERY WINDY THIS AFTERNOON AND EVENING...

.A LOW PRESSURE MOVING UP THE COAST WILL BRING INCREASING SOUTH
WINDS TO THE ADVISED AREAS TODAY. WINDS COMING OFF THE HIGHER
TERRAIN WILL ACCELERATE DOWN TO THE LOWER ELEVATIONS CAUSING
LOCALLY VERY WINDY CONDITIONS.

ORZ507-508-WAZ029-160000-
/O.NEW.KPDT.WI.Y.0027.161015T2000Z-161016T0600Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
848 AM PDT SAT OCT 15 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING.

* WINDS...SOUTH 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* LOCATION...WINDS WILL BE STRONGEST IN AREAS WHERE THE WIND IS
  DESCENDING FORM HIGHER TERRAIN SUCH AS AT THE BASE OF THE BLUE
  MOUNTAINS.

* TIMING...WINDS WILL BEGIN TO INCREASE IN THE AFTERNOON AND
  CONTINUE THROUGH THE EVENING.

* IMPACTS...LOOSE OBJECTS...INCLUDING CONSTRUCTION MATERIAL... 
  OUTDOOR FURNITURE...GARBAGE CANS AND HALLOWEEN DECORATIONS... 
  MAY TUMBLE OVER OR SUDDENLY BECOME AIRBORNE. SMALL TREES LADEN 
  WITH WET LEAVES MAY BE UPROOTED BY THE WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ511-160000-
/O.NEW.KPDT.WI.Y.0027.161015T1800Z-161016T0300Z/
CENTRAL OREGON-
INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND
848 AM PDT SAT OCT 15 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

* WINDS...SOUTH 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* LOCATION...WINDS WILL BE STRONGEST IN AREAS WHERE THE WIND IS
  DESCENDING FORM HIGHER TERRAIN.

* TIMING...WINDS WILL BEGIN TO INCREASE TODAY CONTINUE THROUGH
  THE EVENING BEFORE DECREASING.

* IMPACTS...LOOSE OBJECTS...INCLUDING CONSTRUCTION MATERIAL... 
  OUTDOOR FURNITURE...GARBAGE CANS AND HALLOWEEN DECORATIONS... 
  MAY TUMBLE OVER OR SUDDENLY BECOME AIRBORNE. SMALL TREES LADEN 
  WITH WET LEAVES MAY BE UPROOTED BY THE WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
334 
WWUS76 KPDT 152136
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
236 PM PDT SAT OCT 15 2016

...LOCALLY VERY WINDY THROUGH EARLY TONIGHT...

.A LOW PRESSURE MOVING UP THE COAST HAS INCREASED SOUTH WINDS TO
THE ADVISED AREAS. WINDS COMING OFF THE HIGHER TERRAIN WILL
ACCELERATE DOWN TO THE LOWER ELEVATIONS CAUSING LOCALLY VERY WINDY
CONDITIONS.

ORZ507-508-WAZ029-160600-
/O.CON.KPDT.WI.Y.0027.000000T0000Z-161016T0600Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
236 PM PDT SAT OCT 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...SOUTH 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* LOCATION...WINDS WILL BE STRONGEST IN AREAS WHERE THE WIND IS 
  DESCENDING FORM HIGHER TERRAIN SUCH AS AT THE BASE OF THE BLUE 
  MOUNTAINS.

* IMPACTS...LOOSE OBJECTS...INCLUDING CONSTRUCTION MATERIAL... 
  OUTDOOR FURNITURE...GARBAGE CANS AND HALLOWEEN DECORATIONS... 
  MAY TUMBLE OVER OR SUDDENLY BECOME AIRBORNE. SMALL TREES LADEN 
  WITH WET LEAVES MAY BE UPROOTED BY THE WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED OR WIND GUSTS
GREATER THAN 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ511-160300-
/O.CON.KPDT.WI.Y.0027.000000T0000Z-161016T0300Z/
CENTRAL OREGON-
INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND
236 PM PDT SAT OCT 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS 45 TO 50 MPH.

* LOCATION...WINDS WILL BE STRONGEST IN AREAS WHERE THE WIND IS 
  DESCENDING FORM HIGHER TERRAIN.

* IMPACTS...LOOSE OBJECTS...INCLUDING CONSTRUCTION MATERIAL... 
  OUTDOOR FURNITURE...GARBAGE CANS AND HALLOWEEN DECORATIONS... 
  MAY TUMBLE OVER OR SUDDENLY BECOME AIRBORNE. SMALL TREES LADEN 
  WITH WET LEAVES MAY BE UPROOTED BY THE WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED OR WIND GUSTS
GREATER THAN 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
320 
WWUS76 KPDT 160253
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
753 PM PDT SAT OCT 15 2016

...LOCALLY VERY WINDY THROUGH THE EVENING...

.A LOW MOVING UP THE COAST HAS INCREASED SOUTH WINDS. WINDS
COMING OFF THE HIGHER TERRAIN WILL ACCELERATE DOWN TO THE LOWER
ELEVATIONS CAUSING LOCALLY VERY WINDY CONDITIONS...MAINLY ALONG
THE FOOTHILLS OF THE BLUE MOUNTAINS.

ORZ511-160400-
/O.EXP.KPDT.WI.Y.0027.000000T0000Z-161016T0300Z/
CENTRAL OREGON-
INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND
753 PM PDT SAT OCT 15 2016

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

WINDS HAVE DIMINISHED AND WILL AVERAGE 10 TO 20 MPH WITH GUSTS TO
30 MPH THROUGH THE NIGHT.

$$

ORZ507-508-WAZ029-160600-
/O.CON.KPDT.WI.Y.0027.000000T0000Z-161016T0600Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
753 PM PDT SAT OCT 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* LOCATION...WINDS WILL BE STRONGEST IN AREAS WHERE THE WIND IS 
  DESCENDING FORM HIGHER TERRAIN SUCH AS AT THE BASE OF THE BLUE 
  MOUNTAINS.

* IMPACTS...LOOSE OBJECTS...INCLUDING CONSTRUCTION MATERIAL... 
  OUTDOOR FURNITURE...GARBAGE CANS AND HALLOWEEN DECORATIONS... 
  MAY TUMBLE OVER OR SUDDENLY BECOME AIRBORNE. SMALL TREES LADEN 
  WITH WET LEAVES MAY BE UPROOTED BY THE WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED OR WIND
GUSTS GREATER THAN 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
057 
WWUS76 KPDT 160546
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1046 PM PDT SAT OCT 15 2016

ORZ507-508-WAZ029-160700-
/O.EXP.KPDT.WI.Y.0027.000000T0000Z-161016T0600Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
1046 PM PDT SAT OCT 15 2016

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

WINDS HAVE DIMINISHED AND WILL AVERAGE 10 TO 20 MPH WITH GUSTS TO
30 MPH THROUGH THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 15, 4:25 AM PDT, 4 hours 23 minutes earlier.

Area forecast discussion, Oct 15, 4:25 AM PDT, 4 hours 23 minutes before
Area Forecast Discussion...Updated
National Weather Service Pendleton OR
425 AM PDT SAT OCT 15 2016

Updated Aviation Discussion

.SHORT TERM...Today through Sunday night. Strong surface low
pressure system developing offshore early this morning. Water
vapor showing jetstream will push this low toward the Oregon and
Washington coast during the day. Expect clouds to be increasing
this morning with rain developing. Rain will continue through the
day with a good warm advection pattern. Winds aloft will be
increasing today as well as surface gradients with the low moving
along the coast. The result will be increasing southerly winds
becoming breezy to windy in the afternoon and evening. As the low
moves off to the north tonight and the front moves through the
region expect rain to taper off to showers. Winds will become
more southwesterly and start to diminish after midnight. Rainfall
amounts with this storm will be 1/2 to 1 inch for the mountains
with a little more likely in the Cascades. Lower elevations should
see 1/4 to 1/2 inch. Another weaker surface low will be approaching
the coast Sunday. This system will keep skies mostly cloudy with
a chance of rain through the day. Rain will increase Sun night as
the low moves inland. Breezy south winds will continue. 94

.LONG TERM...Monday through Friday...An upper level trough will
continue over the Pacific Northwest Monday and Tuesday with multiple
weather systems passing through the forecast area. This will bring
more cool breezy and showery weather through Tuesday. An upper level
ridge will build over WA and OR Wednesday pushing the storm track to
the north. However, a system on Thursday and Friday may clip the
Washington Cascades with a slight chance of showers. The rest of the
forecast area is expected to be dry and warmer with temperatures
back to near seasonal norms. Coonfield

&&

.AVIATION...12Z...Increasing showers and lowering cigs through the
day. MVFR conditions possible at all taf sites. Brief gusty winds to
30 kts are possible. 76

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  62  46  63  46 /  90  70  50  70
ALW  63  50  63  48 /  80  70  50  70
PSC  62  49  66  48 /  80  60  40  70
YKM  58  44  62  42 /  90  60  40  70
HRI  62  48  65  47 /  80  60  40  70
ELN  54  41  59  41 /  90  60  40  70
RDM  57  42  58  39 /  60  60  50  60
LGD  59  44  57  42 /  80  80  50  80
GCD  56  41  57  40 /  80  70  60  80
DLS  61  48  64  46 /  90  60  60  70

&&

.PDT Watches/Warnings/Advisories...
OR...None.
WA...None.
&&

94/76/76

Nearby

Wind Advisories in Oregon, 2016Wind Advisories in Washington, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.